Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 23, NWS Reno, NV

August 20, 2013Storey County, Washoe County, Nevada

NWS Reno, NV issued this flash flood warning at Aug 20, 2013, 7:28 PM PDT for Storey County, Washoe County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2013, 7:28 PM PDT (02:28 UTC)
Expired
Aug 20, 2013, 10:30 PM PDT
In force
3 hr
Issued by
NWS Reno, NV
Area
Storm-based polygon
Flood severity
None

Counties Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 20 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
3144 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WGUS55 KREV 210228
FFWREV
NVC029-031-210530-
/O.NEW.KREV.FF.W.0023.130821T0228Z-130821T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
728 PM PDT TUE AUG 20 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN STOREY COUNTY IN WESTERN NEVADA...
  SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 1030 PM PDT

* AT 722 PM PDT...THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL 
  CONTINUED ALONG I-80 BETWEEN RENO AND FERNLEY AND HILLS SURROUNDING
  I-80. FLASH FLOODING AND ROCK SLIDES ARE POSSIBLE.

* THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE
  MARKERS 21 AND 36.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. PEOPLE
IN FLOOD PRONE AND LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. DO 
NOT ATTEMPT TO CROSS SWIFT FLOWING WATER BY FOOT OR AUTOMOBILE.  



LAT...LON 3966 11967 3968 11945 3949 11938 3950 11970

$$

HOHMANN
2 follow-up statements
800 
WGUS75 KREV 210333
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
833 PM PDT TUE AUG 20 2013

NVC029-031-210530-
/O.CON.KREV.FF.W.0023.000000T0000Z-130821T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-WASHOE NV-
833 PM PDT TUE AUG 20 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR
SOUTH CENTRAL WASHOE AND NORTHERN STOREY COUNTIES...

AT 830 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH MODERATE RAIN NEAR I-80 BETWEEN RENO AND 
FERNLEY. THESE STORMS WERE MOVING VERY LITTLE. ROCK SLIDES WILL BE 
POSSIBLE NEAR STEEP TERRAIN.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DERBY DAM
  AND HILLS SURROUNDING I-80.

* THE WARNED AREA INCLUDES INTERSTATE 80 IN NEVADA BETWEEN MILE
  MARKERS 21 AND 36.

A FLASH FLOOD WARNING MEANS FLOODING IS IMMINENT OR OCCURRING. DO 
NOT ATTEMPT TO CROSS SWIFT WATERS BY FOOT OR AUTOMOBILE.

LAT...LON 3966 11967 3968 11945 3949 11938 3950 11970

$$

HOHMANN
268 
WGUS75 KREV 210521
FFSREV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1021 PM PDT TUE AUG 20 2013

NVC029-031-210531-
/O.EXP.KREV.FF.W.0023.000000T0000Z-130821T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-WASHOE NV-
1021 PM PDT TUE AUG 20 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM PDT FOR SOUTH
CENTRAL WASHOE AND NORTHERN STOREY COUNTIES...

THE THREAT FOR CONTINUED FLASH FLOODING HAS DIMINISHED. REMEMBER THAT
MINOR FLOODING OR RUNOFF MAY CONTINUE IN LOW SPOTS FOR SEVERAL HOURS.

LAT...LON 3966 11967 3968 11945 3949 11938 3950 11970

$$

HOHMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:46 PM PDT, 4 hours 42 minutes earlier.

Area forecast discussion, Aug 20, 2:46 PM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
246 PM PDT TUE AUG 20 2013

.SYNOPSIS...
AN UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL TRACK ACROSS
NORTHERN CALIFORNIA OVER THE NEXT FEW DAYS. THIS WILL PROVIDE
A THREAT FOR THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE REGION
WEDNESDAY INTO THURSDAY. THIS LOW WILL THEN MOVE NORTH ACROSS
OREGON LATE THURSDAY AND DECREASE THE CHANCE FOR SHOWERS AND
STORMS. FROM FRIDAY THROUGH EARLY NEXT WEEK, DRIER CONDITIONS AND
NEAR NORMAL TEMPERATURES ARE EXPECTED.
&&

.SHORT TERM...
AN UPPER LOW OFF THE CENTRAL CALIFORNIA COAST IS SLOWLY TRACKING
NORTHWARD THIS AFTERNOON. WATER VAPOR SATELLITE IS SHOWING A DRY
SLOT CROSSING INTO CALIFORNIA AND WESTERN NEVADA. THIS HAS DELAYED
THE ONSET OF CONVECTION THIS AFTERNOON BUT WITH CLEARER CONDITIONS
AND SIGNS OF MOISTURE RECOVERY ON THE MAMMOTH LAKES GPS IPW SENSOR,
DO EXPECT HEATING TO POP SHOWERS AND STORMS BY LATE AFTERNOON AND
INTO EARLY EVENING. THESE STORMS HAVE THE POTENTIAL TO PRODUCE
STRONG OUTFLOW WINDS AND LOCALIZED AREAS OF HEAVY RAINFALL.

ON WEDNESDAY, MOISTURE WILL REMAIN WELL ABOVE NORMAL FOR THIS TIME
OF YEAR WITH COLUMN MOISTURE APPROACHING 1 INCH. THIS IS AROUND 3
STANDARD DEVIATIONS ABOVE NORMAL. THE APPROACHING LOW WILL PRODUCE
BETTER FORCING ALOFT TO TAP INTO AMPLE MOISTURE AND WIDESPREAD
INSTABILITY (L.I.~ -3, HLTT~34, CAPES APPROACHING 1000J/KG). THIS
WILL PROVIDE OUR BEST CHANCES FOR WIDESPREAD SHOWERS AND STORMS
WHICH MAY BECOME SEVERE WITH HEAVY RAINFALL AND LOCALIZED FLASH
FLOODING, HAIL, STRONG WIND GUSTS, AND FREQUENT LIGHTNING. WINDS
ALOFT WILL BE SWIFT SO EXPECTING QUICK STORM MOTIONS, BUT THE MAIN
FLASH FLOOD THREAT WILL COME IN THE FORM OF TRAINING STORMS AND
POSSIBLE BACK-BUILDING DEVELOPMENT. THE BEST AREA FOR DEVELOPMENT
ON WEDNESDAY WILL BE ALONG THE SIERRA AND WESTERN NEVADA NORTH OF
HIGHWAY 50. THERE IS GOOD POTENTIAL FOR THESE SHOWERS AND STORMS
TO CONTINUE OVERNIGHT AND INTO THURSDAY MORNING AS THE CORE OF THE
LOW PUSHES ACROSS NORTHERN CALIFORNIA PROVIDING DIVERGENCE ALOFT
AND JET SUPPORT ACROSS NE CA AND NW NEVADA.

ON THURSDAY, THE LOW PUSHES ACROSS NORTHERN CALIFORNIA AND WILL
PROVIDE ADDITIONAL CHANCES FOR SHOWERS AND STORMS WITH HEAVY RAINFALL
MAINLY ACROSS FAR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THURSDAY
AFTERNOON. DRIER AIR AND BREEZY CONDITIONS WILL PREVAIL ACROSS
THESE AREAS AS THE LOW PUSHES INTO SOUTHERN OREGON BY THURSDAY
EVENING. FUENTES

.LONG TERM...FRIDAY THROUGH TUESDAY...
DRIER SOUTHWEST FLOW RETURNS FRIDAY AS A TROUGH SETS UP OFF THE
PACIFIC NORTHWEST COAST WITH A RIDGE OVER DESERT SOUTHWEST AND
SOUTHERN PLAINS. WITH STRONG RIDGING REMAINING WELL EAST OF THE
REGION, HIGH TEMPERATURES WILL STAY WITHIN A FEW DEGREES OF AVERAGE
THROUGH EARLY NEXT WEEK. WINDS SHOULD KICK UP IN THE AFTERNOON AND
EVENING TO RATHER TYPICAL SUMMER VALUES WITH PEAK GUSTS 25-30 MPH.

AS FAR AS THE POTENTIAL FOR MOISTURE RETURN EARLY NEXT WEEK, MOST
MODELS/ENSEMBLES NOW IMPLY THAT MOISTURE WOULD BE KEPT SOUTH AND
EAST OF THE SIERRA AND WESTERN NEVADA AS DRY SOUTHWEST FLOW ALOFT
PREVAILS. THEREFORE, THE PROBABILITY FOR PRECIPITATION/THUNDERSTORMS
REMAINS VERY LOW THROUGH THE LONG TERM FORECAST. SNYDER
&&

.AVIATION...
AN UPPER LOW WILL PROVIDE A THREAT FOR SHOWERS AND THUNDERSTORMS
ACROSS ALL TERMINALS THROUGH WEDNESDAY NIGHT. SHOWERS AND STORMS
THIS AFTERNOON WILL DEVELOP AFTER 22Z ACROSS SIERRA TERMINALS,
THEN DIMINISH AFTER SUNSET. KRNO/KCXP COULD SEE TSRA AFT 00Z WITH
VCSH THRU ABOUT 06Z. WEDNESDAY WILL SEE THE BEST POTENTIAL FOR
WIDESPREAD TSRA ACROSS THE SIERRA AND WESTERN NEVADA WITH STORMS
POSSIBLY DEVELOPING BY LATE WED MORNING IN THE SIERRA. THE
STRONGER STORMS ON WED WILL PRODUCE HEAVY RAIN, HAIL, OUTFLOW
WINDS TO 45 KTS, PERIODS OF MVFR/IFR CONDITIONS, AND HIGHER
TERRAIN OBSCURATION. FUENTES
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Aug 20, 2:55 PM PDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
255 PM PDT TUE AUG 20 2013

CAZ070>073-NVZ001>005-211300-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
255 PM PDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS IN THE SIERRA...
WESTERN NEVADA...AND NORTHEAST CALIFORNIA. STRONGER STORMS MAY
PRODUCE HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 50 MPH. A FEW
STORMS MAY LAST INTO THE LATE EVENING ESPECIALLY IN THE NORTHERN
SIERRA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY. ABUNDANT MOISTURE AND
SIGNIFICANT INSTABILITY WILL INCREASE THE CHANCES FOR SEVERE
STORMS WITH LARGE HAIL AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURE.

REPORTS OF SEVERE WEATHER ARE ALSO WELCOME BY POSTING TO THE
NATIONAL WEATHER SERVICE RENO FACEBOOK PAGE...OR ON TWITTER
USING...AT NWSRENO.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 20, 6:07 PM PDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
607 PM PDT TUE AUG 20 2013

NVZ003-210145-
GREATER RENO-CARSON CITY-MINDEN AREA-
607 PM PDT TUE AUG 20 2013

...STRONG THUNDERSTORM MOVING ACROSS NORTH VALLEYS...

AT 601 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPARKS...AND MOVING NORTHEAST AT 10 MPH.

TORRENTIAL RAIN...SMALL HAIL...AND GUSTY WINDS TO 40 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 645 PM PDT INCLUDE...RENO...SPANISH
  SPRINGS...SPARKS...SUN VALLEY...NWS RENO AND GOLDEN VALLEY.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  12 AND 16 AND PYRAMID HIGHWAY.

DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS. HEAVY RAINFALL IS THE PRIMARY IMPACT AND WILL
RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN
AND TURN ON YOUR HEADLIGHTS. LOCALIZED STREET FLOODING IS POSSIBLE
ESPECIALLY WHERE DRAINAGE IS POOR.

&&

LAT...LON 3961 11987 3965 11967 3953 11969 3953 11984
TIME...MOT...LOC 0105Z 235DEG 9KT 3957 11977

HOHMANN
Local storm report, Aug 20, 6:10 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
610 PM PDT TUE AUG 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             2 E SOUTH LAKE TAHOE    38.94N 119.95W
08/20/2013  E0.88 INCH       EL DORADO          CA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY RAIN AND ESTIMATED NICKEL
            SIZE HAIL IN SOUTH LAKE TAHOE NEAR SKI RUN AND PIONEER
            STREET.

0605 PM     HEAVY RAIN       4 W RENO                39.54N 119.89W
08/20/2013  E0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            HEAVY RAIN, PONDING AND URBAN FLOODING REPORTED ON N
            MCCARRAN BLVD WEST OF SUTRO ST.

&&

JKIELHOR
Special weather statement, Aug 20, 6:34 PM PDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
634 PM PDT TUE AUG 20 2013

NVZ004-210230-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
634 PM PDT TUE AUG 20 2013

...STRONG THUNDERSTORM OUTFLOW MOVING THROUGH CHURCHILL COUNTY...

AT 634 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LARGE THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 5 MILES
EAST OF DERBY DAM TO 5 MILES SOUTHEAST OF LAHONTAN RESERVOIR...AND
MOVING NORTHEAST AT 25 MPH.

STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS THUNDERSTORM
OUTFLOW. IN ADDITION...A FEW THUNDERSTORMS WILL DEVELOP WHICH WILL
BRING HEAVY RAIN...FREQUENT LIGHTNING...AND HAIL UP TO THE SIZE OF
NICKELS.

* LOCATIONS AFFECTED THROUGH 730 PM PDT INCLUDE...HAZEN...LAHONTAN
  RESERVOIR...JUNCTION US 50 AND NV 117 (SHECKLER CUTOFF) AND
  BATTLEGROUND POINT.

* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  48 AND 73.

THE OUTFLOW AND DEVELOPING THUNDERSTORMS WILL AFFECT TRAVELERS ON
INTERSTATE 80...HIGHWAY 50...AND HIGHWAY 95 BETWEEN FALLON AND
LOVELOCK. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH
RAPID VISIBILITY REDUCTIONS POSSIBLE IN BLOWING DUST. HEAVY RAINFALL
WILL RESULT IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN AND TURN ON YOUR HEADLIGHTS.

&&

LAT...LON 3993 11896 3973 11860 3939 11898 3950 11916
      3967 11928
TIME...MOT...LOC 0126Z 227DEG 14KT 3961 11934 3940 11901

SNYDER
Local storm report, Aug 20, 6:43 PM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
643 PM PDT TUE AUG 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             7 NE SPANISH SPRINGS    39.75N 119.63W
08/20/2013  E0.25 INCH       WASHOE             NV   TRAINED SPOTTER

            SMALL HAIL MIXED WITH HEAVY RAIN. 0.09 INCHES RAINFALL IN
            10 MINUTES REPORTED IN PALOMINO VALLEY.

&&

JKIELHOR
Local storm report, Aug 20, 7:02 PM PDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
702 PM PDT TUE AUG 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HEAVY RAIN       1 S STAGECOACH          39.36N 119.37W
08/20/2013  E0.00 INCH       LYON               NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THUNDERSTORM ALONG HIGHWAY 50
            NEAR STAGECOACH VALLEY WITH WATER DRAINING ACROSS
            HIGHWAY. SOME STANDING WATER ALONG ROAD.

0647 PM     DUST STORM       1 SW HAZEN              39.56N 119.07W
08/20/2013                   CHURCHILL          NV   TRAINED SPOTTER

            3 1/2 TO 4 MILE EAST OF FERNLEY, TRAINED SPOTTER REPORTED
            THUNDERSTORM OVERHEAD, NO RAIN. BLOWING DUST TO SOUTH
            WITH 1 MILE VISIBILITY.

0648 PM     DUST STORM       8 W FALLON              39.48N 118.93W
08/20/2013                   CHURCHILL          NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1/4 MILE IN BLOWING DUST AND
            SAND.

&&

JKIELHOR
Local storm report, Aug 20, 7:17 PM PDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
717 PM PDT TUE AUG 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HEAVY RAIN       5 NE RENO               39.55N 119.70W
08/20/2013  E0.00 INCH       WASHOE             NV   TRAINED SPOTTER

            THUNDERSTORM, WINDS ESTIMATED AT 40 MPH AND HEAVY RAIN
            REPORTED 1 BLOCK NORTH OF DANDREA GOLF COURSE. URBAN
            FLOODING.

0712 PM     DUST STORM       3 N FERNLEY             39.60N 119.24W
08/20/2013                   LYON               NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED THUNDERSTORM, LIGHT RAIN, WINDS
            ESTIMATED AT 45 MPH AND 1/4 MILE IN BLOWING DUST.

&&

JKIELHOR

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 5:03 PM PDTSpecial Weather StatementREV27 min
Aug 20, 5:29 PM PDTSpecial Weather StatementREVStorey46 min
Aug 20, 5:39 PM PDTSpecial Weather StatementREVStorey36 min
Aug 20, 6:07 PM PDTSpecial Weather StatementREVStorey38 min
Aug 20, 6:23 PM PDTAreal Flood AdvisoryREVLyon, Storey112 min
Aug 20, 6:34 PM PDTSpecial Weather StatementREV56 min
Aug 20, 6:51 PM PDTAreal Flood AdvisoryREVStorey, Washoe114 min
Aug 20, 7:50 PM PDTSpecial Weather StatementREVPershing55 min
Aug 20, 8:26 PM PDTSpecial Weather StatementREVPershing64 min
Aug 20, 9:36 PM PDTSpecial Weather StatementREVChurchill, Pershing54 min
Aug 21, 2:28 AM PDTFlash Flood WatchREVChurchill, Douglas, Lyon, Pershing, Storey, Washoe16 hr
Aug 21, 12:25 PM PDTSpecial Weather StatementREV65 min
Aug 21, 1:13 PM PDTSpecial Weather StatementREV32 min
Aug 21, 1:37 PM PDTSevere Thunderstorm WarningREVMineral38 min
Aug 21, 2:46 PM PDTSevere Thunderstorm WarningREVMineral44 min
Aug 21, 4:04 PM PDTSpecial Weather StatementREVWashoe56 min

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.